# SDR 2023FA0000470

- Difficulty date: August 25, 2023
- Submitted: August 25, 2023
- Operation: General aviation
- Aircraft: N292WC
- Make and model: Piper PA-28-181
- Aircraft serial: 28020053
- Aircraft time: 683 hours
- Engine: Lyc IO360B4A
- Engine time: 683 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Exhaust Valve
- Part number: UNKNOWN
- Condition: Stuck
- Location: Unknown
- Part time: 683 hours
- Stage of operation: CL
- How discovered: C
- Nature of condition: R, E, P
- Precautionary procedure: A

## Discrepancy

DURING DEPARTURE AIRCRAFT ENGINE SUDDENLY LOST SIGNIFICANT POWER. THE ENGINE WAS RUNNING ROUGH AND ABNORMAL VIBRATION/SOUND WAS ALSO PRESENT. THE CAUSE OF THE POWER LOSS WAS FOUND TO BE A STUCK EXHAUST VALVE ON CYLINDER #4 WHICH RESULTED IN THE EXHAUST VALVE PUSH ROD BEING BENT AND EXHAUST VALVE STUCK OPEN. NORMAL DECENT AND BEFORE LANDING CHECKLISTS HAD BEEN PERFORMED AND THE MIXTURE ADJUSTED APPROPRIATELY PRIOR TO THE GO-AROUND. INCIDENT OCCURRED AFTER APPROXIMATELY 1 HOUR OF FLIGHT FOLLOWING AN INSTRUMENT APPROACH AND LOW PASS OVER RUNWAY. SAFE LANDING ON DEPARTURE RUNWAY.
